Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 37, NWS Paducah, KY

April 12, 2011Crittenden County, Livingston County, Kentucky; Hardin County, Pope County, Illinois

NWS Paducah, KY issued this river flood warning at Apr 12, 2011, 10:17 AM CDT for Crittenden County, Livingston County, Kentucky; Hardin County, Pope County, Illinois. It took effect at Apr 16, 2011, 9:00 AM CDT. It was in force for 35 days.

The area

The counties it named.

The facts

Issued
Apr 12, 2011, 10:17 AM CDT (15:17 UTC)
In effect from
Apr 16, 2011, 9:00 AM CDT
Expired
May 21, 2011, 8:54 AM CDT
In force
35 days
Issued by
NWS Paducah, KY
Flood severity
Minor

Counties Hardin County, IL, Pope County, IL, Crittenden County, KY, Livingston County, KY

The radar

The Paducah radar (KPAH), 52 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Golconda (GOLI2).

Action stage
36 ft
Minor stage
40 ft
Moderate stage
49 ft
Major stage
55 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03384500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Apr 12, 7:52 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 12, 7:52 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
752 AM CDT TUE APR 12 2011

.UPDATE...
UPDATED AVIATION DISCUSSON. NO UPDATE TO PUBLIC DISCUSSION.

&&

.DISCUSSION...
UPPER TROF WILL CONTINUE SLOW DEPARTURE EASTWARD...SCOURING OUT
REMAINING CLOUDS GRADUALLY THROUGH AM HOURS. SURFACE HIGH PRESSURE
WILL BUILD INTO THE MID MS VALLEY IN ITS WAKE...WITH CLEAR SKIES
AND DIMINISHING WINDS TONIGHT...COULD LEAD TO SOME FOG DEVELOPMENT
BY LATE TONIGHT/EARLY TOMORROW AM. 60S TODAY TO RETURN TO 70S
TOMORROW AND THURSDAY WITH GRADUAL WARMING EACH DAY AS THE HIGH
SHIFTS EAST AND SLYS RETURN TO THE COLUMN.

LOOKING FURTHER INTO THE MEDIUM TO LONG RANGE...DEVELOPING STORM
SYSTEM IN THE PLAINS LOOKS A LITTLE SLOWER ON ITS APPROACH WITH
THE 00Z MODEL DIGEST. HAVE THEREFORE ADJUSTED SLIGHTLY THE TIMING
OF ONSET...HOLDING OFF THURSDAY POPS AND SPLITTING THURSDAY NIGHT
GRIDS INTO FIRST HALF/2ND HALF OF NIGHT...SPIKING POPS IN THE 2ND
HALF TO ACCOUNT FOR THE SLOWER TIMING. THIS WILL YIELD OUR NEXT
BEST CHANCE OF STORMS/RAINS...WITH UPPER TROF NEGATIVELY TILTING
BUT LOW STARTING TO STACK AND FRONT HINTING AT SOME OCCLUSION. THE
FILLING/STACKING NATURE CERTAINLY OF THE GFS COULD END UP HOLDING
POPS THRU FRIDAY AND EVEN INTO THE WEEKEND. THIS SEEMS SUFFICIENTLY
REFLECTED IN INHERITED PACKAGE AND BEING THIS IS DAY 5 AND BEYOND WE
ARE GOING TO LEAVE IT AS IS AT THIS POINT AND AWAIT A LITTLE MORE
MODEL CLARIFICATION ON THE SYSTEM'S ULTIMATE EVOLUTION BEFORE MAKING
SUCH LONGER TERM FORECAST ADJUSTMENTS.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL FOR THE NEXT FEW DAYS UNDER THE
INFLUENCE OF HIGH PRESSURE AT THE SFC AND ALOFT. THE ONLY EXCEPTION
MIGHT BE SOME FOG FORMATION NEAR SUNRISE IN THE USUAL FOG-PRONE
AREAS SUCH AS THE KCGI TERMINAL. THIS MAY END UP BEING INCLUDED IN A
LATER TAF PACKAGE. BRISK NRLY LOW LEVEL WINDS TODAY WILL SUBSIDE
QUICKLY AROUND SUNSET AS THE NOCTURNAL INVERSION SETS UP.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 12, 3:23 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
323 AM CDT TUE APR 12 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-131000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
323 AM CDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

PATCHY LATE NIGHT FOG THAT IS LOCALLY DENSE IS POSSIBLE. RIVER
FLOODING WILL CONTINUE...REFER TO STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS RETURN TO THE FORECAST THURSDAY NIGHT THROUGH
FRIDAY...INCLUDING THE NEXT CHANCE OF STRONG STORMS WITH
HEAVY RAINS.

CONTINUED RIVER FLOODING DETAILS CAN BE FOUND ON THE LATEST
STATEMENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE THURSDAY NIGHT AND FRIDAY WEATHER SYSTEM
FOR THE NEXT POTENTIAL ACTIVATION REQUEST.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 9:23 PM CDTAreal Flood AdvisoryPAHDaviess, Henderson, Hopkins, McLean, Webster3 hr
Apr 11, 11:54 PM CDTFlash Flood WarningPAHCaldwell, Crittenden, Hopkins, Webster3 hr
Apr 12, 12:32 AM CDTFlash Flood WarningPAHChristian, Todd3 hr
Apr 12, 2:36 AM CDTAreal Flood WarningPAHDaviess6 min
Apr 12, 2:44 AM CDTAreal Flood AdvisoryPAHDaviess3 hr
Apr 12, 8:57 AM CDTRiver Flood WarningPAHMcLean, Webster41 days
Apr 12, 10:17 AM CDTRiver Flood WarningPAHDaviess27 days
Apr 12, 10:17 AM CDTRiver Flood WarningPAHDaviess, Henderson29 days
Apr 12, 11:13 AM CDTRiver Flood WarningPAHLivingston, McCracken39 days
Apr 12, 11:15 AM CDTRiver Flood WarningPAHFulton52 days

Nearby

River Flood Warnings in Kentucky, 2011River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.